Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 70, NWS Austin/San Antonio, TX

April 20, 2006Bandera County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 11:10 AM CDT for Bandera County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2006, 11:10 AM CDT (16:10 UTC)
Expired
Apr 20, 2006, 12:15 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 106 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 11:21 AM CDTHAIL 15 Nw Tarpley, TXQUARTER SIZE HAIL COVERING THE GROUND.
Apr 20, 11:57 AM CDTHAIL 1.755 S Bandera, TXEMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 9:30 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 201612
SVREWX
TXC019-201715-
/O.NEW.KEWX.SV.W.0070.060420T1610Z-060420T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BANDERA

* UNTIL 1215 PM CDT

* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16
  MILES WEST OF MEDINA TO 11 MILES SOUTH OF MEDINA...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE THE TOWN OF BANDERA.

LAT...LON 2984 9960 2966 9951 2963 9894 2982 9908
      2992 9942

$$
3 follow-up statements
000 
WWUS54 KEWX 201632
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT THU APR 20 2006

TXC019-201715-
/O.CON.KEWX.SV.W.0070.000000T0000Z-060420T1715Z/
BANDERA TX-
1131 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR BANDERA COUNTY...

AT 1125 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MEDINA
TO BANDERA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE PIPE CREEK.

HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN TARPLEY  
WITH THESE STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT 
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 2974 9941 2968 9922 2963 9894 2976 9889
      2987 9912 2992 9942

$$
000 
WWUS54 KEWX 201654
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 AM CDT THU APR 20 2006

TXC019-201715-
/O.CON.KEWX.SV.W.0070.000000T0000Z-060420T1715Z/
BANDERA TX-
1153 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR BANDERA COUNTY...

AT 1150 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER
BANDERA COUNTY...OR ABOUT NEAR MEDINA...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY BETWEEN MEDINA AND BANDERA PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT 
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. 

LAT...LON 2981 9930 2973 9890 2976 9889 2991 9921

$$
000 
WWUS54 KEWX 201712
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 PM CDT THU APR 20 2006

TXC019-201721-
/O.EXP.KEWX.SV.W.0070.000000T0000Z-060420T1715Z/
BANDERA TX-
1211 PM CDT THU APR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY EXPIRES AT 1215
PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY WILL BE ALLOWED 
TO EXPIRE AT 1215 PM CDT.  THE SEVERE STORMS HAVE MOVED NORTHEAST 
INTO KERR AND KENDALL COUNTIES IN THE PAST 15 MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT 
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:14 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 20, 10:14 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT THU APR 20 2006

.UPDATE...
NOT MAKING ANY CHANGES AT THIS TIME. THE CURRENT SEVERE
THUNDERSTORM WATCH RUNS TIL 4 PM IS COLOCATED WITH THE BETTER
DYNAMICS- FRONTAL BOUNDARY OVER WESTERN HILL COUNTRY, GOOD LOW
LEVEL MOIST INFLOW AND JET FLOW ALOFT.

&&

.PREV DISCUSSION... (ISSUED 642 AM CDT THU APR 20 2006)

AVIATION...
MVFR CIGS WL CONT THRU THIS MRNG. CIGS WL LIFT TO VFR AFTER 17Z,
WITH SOME CLRG ALG THE RIO GRANDE AND DRT AREA. MVFR CIGS WL
RETURN AFTER O8Z. CLUSTER OF RW/TRW OVR NE HILL COUNTRY WILL MOVE
NE ACROSS CENTRAL TX THIS MRNG. RW/TRW WILL REDEVELOP AFT 21Z AND
PERSIST THRU 08Z. SOME TRW MAY BE SVR WITH LARGE HAIL AND DAMAGING
WINDS. A COOL FRONT WILL STALL ACROSS SOUTH CENTRAL TX THIS MRNG
AND THEN LIFT N AFTER 18Z WITH NELY WINDS OF 10 TO 20 KTS ON N
SIDE OF FRONT AND SELY WINDS OF 5 TO 15 KTS ON S OF FRONT.

PREV DISCUSSION... (ISSUED 327 AM CDT THU APR 20 2006)

ACTIVE WEATHER WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH FRIDAY. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED BY SPC FOR OUR FAR WESTERN COUNTIES THIS MORNING
THROUGH 9 AM. FOR THE REMAINDER OF THE DAY...WE REMAIN IN A SLIGHT
RISK FOR SEVERE WEATHER...WHICH COULD BE UPGRADED TO A MODERATE
RISK LATER TODAY. IF SEVERE STORMS OCCUR...THE MAIN THREAT WILL BE
LARGE HAIL...AS WELL AS DAMAGING WINDS.

AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION ON FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES
ONCE AGAIN AND YET MORE CHANCES OF SHOWERS AND
THUNDERSTORMS TO MAINLY OUR SOUTHEASTERN COUNTIES. ONCE AGAIN...WE
REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER.

A RIDGE WILL DOMINATE THE WEATHER FOR THE WEEKEND...INCREASING
THE TEMPERATURES INTO THE 90S. AN UPPER LEVEL DISTURBANCE WILL
BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO THE HILL
COUNTRY SUNDAY AFTERNOON/EVENING INTO EARLY MONDAY. ANOTHER UPPER
TROUGH AND ASSOCIATED FRONT WILL AFFECT THE REGION TUESDAY INTO
WEDNESDAY. THIS WILL MAKE FOR QUITE AN ACTIVE WEATHER PATTERN OVER
THE NEXT WEEK IN SOUTH CENTRAL TEXAS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/08
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006

TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.

In the hours before

Special weather statement, Apr 20, 9:16 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 AM CDT THU APR 20 2006

TXZ183-201530-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
916 AM CDT THU APR 20 2006

...SHOWERS AND THUNDESTORMS OVER VAL VERDE COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 10 AM OVER
VAL VERDE COUNTY WILL MOVE NORTH AND NORTHEAST AND CAUSE
SOME HAIL AND WIND GUSTS OF 20 TO 40 MPH...AS THEY AFFECT
PARTS OF VAL VERDE COUNTY NORTH OF DEL RIO.  FREQUENT
LIGHTNING IS ALSO EXPECTED.
Local storm report, Apr 20, 10:35 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

&&

MCDEWX

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:31 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala59 min
Apr 19, 8:00 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
Apr 19, 8:15 PM CDTTornado WarningEWXDimmit30 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningEWXZavala59 min
Apr 19, 8:41 PM CDTTornado WarningEWXDimmit34 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano28 min
Apr 19, 9:10 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala65 min
Apr 19, 9:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano34 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala44 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala63 min
Apr 20, 2:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Apr 20, 3:17 AM CDTSevere Thunderstorm WarningEWXVal Verde11 min
Apr 20, 9:04 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney56 min
Apr 20, 9:24 AM CDTSevere Thunderstorm WarningEWXVal Verde66 min
Apr 20, 9:55 AM CDTSevere Thunderstorm WarningEWXReal50 min
Apr 20, 10:20 AM CDTSevere Thunderstorm WarningEWXBandera55 min
Apr 20, 10:42 AM CDTSevere Thunderstorm WarningEWXReal33 min
Apr 20, 10:56 AM CDTTornado WarningEWXBandera19 min
Apr 20, 11:49 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr71 min
Apr 20, 1:01 PM CDTSevere Thunderstorm WarningEWXEdwards44 min
Apr 20, 1:28 PM CDTTornado WarningEWXKerr17 min
Apr 20, 1:43 PM CDTSevere Thunderstorm WarningEWXKerr62 min
Apr 20, 2:10 PM CDTSevere Thunderstorm WarningEWXGillespie80 min
Apr 20, 2:16 PM CDTSevere Thunderstorm WarningEWXBlanco59 min
Apr 20, 3:21 PM CDTSevere Thunderstorm WarningEWXBlanco54 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Apr 20, 3:28 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Apr 20, 3:40 PM CDTTornado WarningEWXBlanco35 min
Apr 20, 3:53 PM CDTSevere Thunderstorm WarningEWXHays67 min
Apr 20, 4:11 PM CDTSevere Thunderstorm WarningEWXBlanco34 min
Apr 20, 4:29 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson76 min
Apr 20, 4:32 PM CDTSevere Thunderstorm WarningEWXComal58 min
Apr 20, 4:44 PM CDTFlash Flood WarningEWXTravis3 hr
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays24 min
Apr 20, 5:15 PM CDTTornado WarningEWXCaldwell, Guadalupe30 min
Apr 20, 5:20 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee55 min
Apr 20, 5:36 PM CDTTornado WarningEWXCaldwell39 min
Apr 20, 5:37 PM CDTSevere Thunderstorm WarningEWXLlano23 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Apr 20, 6:07 PM CDTTornado WarningEWXBastrop, Caldwell23 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningEWXBastrop65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.